Journal of Symplectic Geometry

Volume 15 (2017)

Number 3

On non-contractible periodic orbits of symplectomorphisms

Pages: 687 – 717



Marta Batoréo (Instituto Nacional de Matemática Pura e Aplicada, Rio de Janeiro, RJ, Brazil)


We prove the existence of infinitely many periodic points of symplectomorphisms isotopic to the identity if they admit at least one (non-contractible) hyperbolic periodic orbit and satisfy some condition on its flux. The obtained periodic points correspond to periodic orbits whose free homotopy classes are formed by iterations of the hyperbolic periodic orbit. Our result is proved for a certain class of closed symplectic manifolds and the main tool we use is a variation of Floer theory for non-contractible periodic orbits and symplectomorphisms, the Floer–Novikov theory.

For a certain class of symplectic manifolds, the theorem generalizes the main results proved for Hamiltonian diffeomorphisms in [16] and for symplectomorphisms and contractible orbits in [2].

Received 17 September 2015

Published 8 September 2017